Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 182, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 31, 2022, 2:37 PM CDT for Escambia County, Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2022, 2:37 PM CDT (19:37 UTC)
- Expired
- May 31, 2022, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
408
WUUS54 KMOB 311937
SVRMOB
ALC053-FLC033-113-312015-
/O.NEW.KMOB.SV.W.0182.220531T1937Z-220531T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
237 PM CDT Tue May 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Escambia County in south central Alabama...
Northwestern Santa Rosa County in northwestern Florida...
North central Escambia County in northwestern Florida...
* Until 315 PM CDT.
* At 237 PM CDT, a severe thunderstorm was located 7 miles south of
Jay, or 10 miles southeast of Century, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Century, Flomaton, Jay and Pollard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3083 8702 3081 8723 3099 8740 3111 8712
TIME...MOT...LOC 1937Z 154DEG 10KT 3085 8715
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
451
WWUS54 KMOB 312011
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
311 PM CDT Tue May 31 2022
ALC053-FLC033-113-312021-
/O.EXP.KMOB.SV.W.0182.000000T0000Z-220531T2015Z/
Escambia AL-Santa Rosa FL-Escambia FL-
311 PM CDT Tue May 31 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESCAMBIA...
NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES WILL
EXPIRE AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
small hail is still possible with this thunderstorm.
LAT...LON 3083 8702 3081 8723 3099 8740 3111 8712
TIME...MOT...LOC 2011Z 154DEG 10KT 3092 8719
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 31, 1:00 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 100 PM CDT Tue May 31 2022 .NEAR TERM /Now Through Wednesday/...A mainly south to southeast flow will continue over the area as surface high pressure remains off the southeast Atlantic coast. This will continue to bring increased Gulf moisture into the area with precipitable water values slowly increasing rising to around 1.5-1.8 inches by mid afternoon. An upper ridge will expand northwest of our area today with a weak upper trough remaining over southern Alabama and the western Florida Panhandle. The combination of this trough, the increasing deep layer moisture and daytime heating will bring scattered showers and thunderstorms to the area this afternoon as MLCAPE values to climb to between 1500-2000 J/Kg. Could see a few stronger thunderstorms if cells are able to merge, but not expecting any organized severe weather. These scattered showers and thunderstorms should dissipate by mid evening as the daytime heating diminishes. The upper ridge to the northwest of our area will slowly migrate closer to the forecast area on Wednesday bringing with it slightly drier air, with less coverage (20 percent) of the showers and thunderstorms occurring Wednesday afternoon. Lows tonight should range from 65 to 70 degrees inland locations and from 70 to 75 degrees along the coast. High temps Wednesday should be in the lower 90s inland, with mid to upper 80s along the immediate coast. /22 && .AVIATION... 18Z issuance...VFR conditions will prevail through the next 24 hours. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 31, 1:56 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
156 PM CDT Tue May 31 2022
FLZ203-204-311945-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
156 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of central Santa Rosa
County through 245 PM CDT...
At 156 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Roeville, or 4 miles northeast of Milton,
moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milton, Bagdad, Point Baker, Pea Ridge and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 8717 3076 8693 3061 8689 3058 8701
3060 8701 3060 8702 3059 8703 3058 8703
3055 8713
TIME...MOT...LOC 1856Z 078DEG 7KT 3067 8698
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 2:35 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Tue May 31 2022
ALZ059-FLZ201-203-312015-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
235 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 315 PM CDT...
At 235 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles south of Jay, or 10 miles southeast of
Century, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton, Jay and Pollard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 8703 3081 8723 3100 8738 3108 8712
TIME...MOT...LOC 1935Z 154DEG 10KT 3086 8715
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| May 31, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 52 min |
| May 31, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 15 min |
| May 31, 2:35 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| May 31, 3:10 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| May 31, 3:15 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| May 31, 3:31 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| May 31, 3:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| May 31, 4:04 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| May 31, 4:15 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| May 31, 4:40 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| May 31, 4:42 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 31, 5:13 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
| May 31, 5:57 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.